Sulphasalazine and side affects

judyc
judyc Member Posts: 26
I'm on my second week of Sulpha (I'm increasing weekly, so I started two a day last Friday). I hardly slept last night as I felt my heart is beating fast, and I feel the same today. Has anyone else experienced this? Will it settle down when my body gets used to the Sulpa or do I need to see my Doctor or Rheumy Nurse?

Comments

  • applerose
    applerose Member Posts: 3,621
    edited 30. Nov -1, 00:00
    I used sulfa for about 6 weeks but I was feeling very nauseous and was covered in a rash. My rheumie nurse told me to stop taking them.

    Maybe give your nurse a ring and just check with her.
  • elnafinn
    elnafinn Member Posts: 8,043
    edited 30. Nov -1, 00:00
    Hi Judy

    I am a member of the forum. I believe shortness of breath can be a side effect of the sulpha. If that is what you mean I think it is best to contact the medic who prescribed them, to discuss. Naturally the symptoms you are experiencing are worrying you and you need to be reassured in one way or another regarding whether to continue with this med or not.

    Elna x
  • helpline_team
    helpline_team Posts: 2,400
    edited 30. Nov -1, 00:00
    Dear Judy,

    Thank you for your post to Helplines. It can be very concerning working out whether a new drug is the cause of this kind of difficulty. Your rheumatology specialist nurse will need to hear about this and offer you some guidance.

    I'm sorry to hear about this and can only imagine what it's like especially if your sleep has been so badly affected. Although we can't offer you advice, you are very welcome to ring us if a chat would help at all.

    all the best

    Guy

Who's Online

3
3 Guests